MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. PREVUE C; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. PREVUE C; INTRAOCULAR LENS
Model Number PREVUE C (+ 23 D)
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial emdr is being submitted to fda for an event that occurred in the usa.Posterior capsule rupture is indicated as a potential adverse event related to iol implantation, as stated under the warnings section of the product's instructions for use (ifu).Regarding section h6 - manufacturer's codes for: type of investigation, findings, and conclusion are pending device return and completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
Event occurred in usa.Defect in the iol with a poor smoothness resulting in rupturing the posterior capsule.Capsular bag tear / rupture.Prevue lens caused posterior capsule tear upon insertion immediately.Product replaced with another lens immediately during surgery.Anterior vitrectomy was required.The iol was explanted intraoperatively.No permanent or negative impact on patient health expected.Current patient prognosis is good.Explantation date: (b)(6) 2023.Problem code: a051102 - sharp edges.
 
Additional Manufacturer Narrative
This follow-up report #1 emdr is being submitted to fda for a reportable event that occurred inside the usa.The report includes additional information not available/included in the initial report.Additional information: g6: type of report - noted as follow-up #1.H2: type of follow-up - noted for additional information.H6: added codes for manufacturer's investigation: type; findings; and conclusion.The product was not returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.The product was not returned and appearance check was not performed.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(6); model: prevue c).The exact root cause was not determined.However, based on the available information and our investigation, we believe this event was not caused by our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description
Event occurred in usa.Defect in the iol with a poor smoothness resulting in rupturing the posterior capsule.Capsular bag tear / rupture.Prevue lens caused posterior capsule tear upon insertion immediately.Product replaced with another lens immediately during surgery.Anterior vitrectomy was required.The iol was explanted intraoperatively.No permanent or negative impact on patient health expected.Current patient prognosis is good.Explantation date: on (b)(6) 2023 problem code: a051102 - sharp edges.

Brand Name
PREVUE C
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
110 progress
suite 175
irvine CA 92618
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
heber enriquez
110 progress
suite 175
irvine, CA 92618
MDR Report Key20233584
Report Number3006723646-2024-00106
Device Sequence Number15494535
Product Code HQL
UDI-Device Identifier10757770564214
UDI-Public10757770564214
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberPREVUE C (+ 23 D)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown